Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 4, 2013, 8:24 PM CDT for Laclede County, Missouri. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 8:24 PM CDT (01:24 UTC)
- Expired
- Aug 6, 2013, 9:00 AM CDT
- In force
- 37 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Laclede County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 29.41 ft at Aug 6, 2013, 4:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
569 WGUS43 KSGF 050124 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 824 PM CDT SUN AUG 4 2013 ...The National Weather Service in Springfield has issued a Flood Warning for the following rivers in Missouri... Gasconade River at Hazelgreen affecting Laclede County .Heavy rainfall over the past 24 hours will cause river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with property and livestock along the river should continue to monitor river conditions. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC105-051324- /O.NEW.KSGF.FL.W.0080.130805T0124Z-130806T1400Z/ /HZLM7.1.ER.130805T0041Z.130805T0600Z.130805T1400Z.NO/ 824 PM CDT SUN AUG 4 2013 The National Weather Service in Springfield has issued a * Flood Warning for the Gasconade River at Hazelgreen * until Tuesday morning...or until the warning is cancelled. * At 7:30 PM Sunday The stage was 21.0 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by this evening and continue to rise to near 21.8 feet by around midnight. The river will fall below flood stage by tomorrow late morning. * Impact...At 21.0 feet...Minor flooding begins at the gage site and mainly affects low lying areas along the river. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$
1 follow-up statement
150
WGUS83 KSGF 050652
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT MON AUG 5 2013
...The Flood Warning is cancelled for the following rivers in
Missouri...Kansas...
Gasconade River at Hazelgreen affecting Laclede County
Little Osage River at Fulton affecting Bourbon County
.Heavy rainfall from the past several days has caused river levels to
rise. While these rivers have fallen below flood stage, additional
rainfall is possible over the next 24 hours. Stay tuned to the latest
forecasts in case additional warnings are required.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-050722-
/O.CAN.KSGF.FL.W.0075.000000T0000Z-130806T0800Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
152 AM CDT MON AUG 5 2013
The Flood Warning is cancelled for
The Little Osage River at Fulton.
* At 1:15 AM Monday The stage was 20.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 21.9 feet. The
river will fall to 16.0 feet by late this afternoon. While the
river has fallen below flood stage, additional rainfall is
possible over the next 24 hours. Stay tuned to the latest
forecasts in case additional warnings are required.
$$
MOC105-050722-
/O.CAN.KSGF.FL.W.0080.000000T0000Z-130806T1400Z/
/HZLM7.1.ER.130805T0105Z.130805T0215Z.130805T0325Z.NO/
152 AM CDT MON AUG 5 2013
The Flood Warning is cancelled for
The Gasconade River at Hazelgreen.
* At 1:30 AM Monday The stage was 19.7 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to 11.2 feet by late
this afternoon.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river. While the
river has fallen below flood stage, additional rainfall is
possible over the next 24 hours. Stay tuned to the latest
forecasts in case additional warnings are required.
&&
LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:59 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 4, 6:59 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT Sun Aug 4 2013
...Significant Flash Flood Risk Overnight into Monday Morning...
.UPDATE...
ISSUED AT 517 PM CDT SUN AUG 4 2013
Rain had tapered off across the area this afternoon with lingering
patchy light rain and sprinkles at late afternoon. The respite from
heavy rainfall will be brief.
A low level jet will strengthen across northern Oklahoma late
this evening into the overnight. Southeastern Kansas and
southwestern Missouri will be on the nose of this low level jet
that will impinge upon a rich theta-e axis stretching across the
area. Increasing moisture transport and moisture convergence will
result in 850 MB dewpoints between 15 to 18 degrees Celsius. This
coupled with precipitable water values near 2 inches will result
in very efficient rainfall production.
Showers and thunderstorms will increase in coverage and intensity
from late evening into the early morning hours from southern
Kansas into southwestern Missouri then spread east across the
Missouri Ozarks Monday morning.
An axis of heavy to excessive rainfall is expected to develop
overnight from southeastern Kansas and southwestern Missouri
impacting the same areas that received excessive rainfall early
Sunday. Rainfall amounts will generally range from one to three
inches with locally higher amounts. This rainfall on top of
saturated soil and elevated stream conditions will result in a
significant risk for flash flooding late tonight into Monday
morning...and further aggravate main stem river flooding.
Emergency manangers...media...and those with interests along area
rivers or in flood prone areas should closely monitor the latest
weather information tonight.
&&
.SHORT TERM...(This Evening through Monday)
ISSUED AT 240 PM CDT SUN AUG 4 2013
Models are continuing to hint at another thunderstorm complex
developing north of a frontal boundary as the low level jet
increases later this evening and overnight. The main area
initially targeted will be east central Kansas into west central
Missouri and then spreading east southeast across the area Monday
morning. An additional one to two inches of widespread rainfall
will be possible with isolated higher amounts. Rainfall rates of 1
to 2 inches per hour will be possible with the stronger cells
which would likely lead to flash flooding given the recent heavy
rainfall and saturated ground. We have decided to extend the flash
flood watch until 12z Tuesday to account for the additional heavy
rainfall expected on Monday.
.LONG TERM...(Monday Night through Sunday)
ISSUED AT 240 PM CDT SUN AUG 4 2013
By Monday night and Tuesday, the surface front will begin to lift
slightly northward and may also see the heavy rain axis shift
slightly to the northeast. A stronger upper level trough well to
the north will push across the upper Mississippi valley region
Tuesday night into Wednesday and will push the front back through
the area. This may cause additional heavy rain problems by
Wednesday night into Thursday as the front stalls out in northern
Arkansas and the low level jet sets up from southwest to
northeast. Westerlies look to persist through next weekend, so the
end to the unsettled pattern does not look to arrive soon.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 517 PM CDT SUN AUG 4 2013
Pilots can expect primarily VFR conditions this evening then deteriorating
flight conditions overnight into Monday morning.
Showers and thunderstorms will increase late tonight resulting in
areas of MVFR conditions in the heavier rainfall.
MVFR ceilings will become prevalent early Monday. Flight
conditions will improve Monday afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Tuesday morning FOR KSZ073-097-101.
&&
UPDATE...Foster
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...FosterHazardous weather outlook, Aug 4, 7:52 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 PM CDT SUN AUG 4 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 752 PM CDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL BRING HEAVY RAINFALL TO MUCH OF THE OUTLOOK AREA LATE TONIGHT INTO MONDAY MORNING. THIS EXCESSIVE RAINFALL WILL LEAD TO A SIGNIFICANT RISK FOR FLASH FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL TUESDAY MORNING. OTHERWISE FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND LOW LYING AREAS RESULTING FROM HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WITH HEAVY RAIN WILL BE ONGOING ACROSS MUCH OF THE OUTLOOK AREA MONDAY MORNING. MORNING COMMUTERS SHOULD BE ALERT FOR FLOODED ROADS. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING THE DAY MONDAY. ANOTHER COMPLEX OF STORMS WITH HEAVY RAINFALL MAY DEVELOP MONDAY NIGHT AND EARLY TUESDAY MORNING. THIS HEAVIEST RAIN WILL BE MORE LIKELY ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE AREA. AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A DAILY BASIS NEXT WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGERS AND SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 4, 7:08 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLOOD 5 NNE CASSVILLE 36.74N 93.83W
08/04/2013 BARRY MO EMERGENCY MNGR
THE LOW WATER BRIDGE ON COUNTY ROAD 2140 AND HIGHWAY Y
WAS FLOODED AND IMPASSABLE.
0510 PM FLOOD 1 SE MCDOWELL 36.81N 93.78W
08/04/2013 BARRY MO EMERGENCY MNGR
THE LOW WATER CROSSING AT MCDOWELLS BEND WAS IMPASSABLE
DUE TO HIGH WATER.
0510 PM FLOOD SHELL KNOB 36.63N 93.63W
08/04/2013 BARRY MO EMERGENCY MNGR
LONG CREEK ROAD OFF OF HIGHWAY YY WAS UNDER WATER AND
IMPASSABLE.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:00 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more | 15 hr |
| Aug 4, 11:20 PM CDT | River Flood Warning | SGF | Jasper | 70 hr |
| Aug 5, 12:30 AM CDT | Flash Flood Warning | SGF | Barton | 8 hr |
| Aug 5, 4:10 AM CDT | Areal Flood Warning | SGF | Dallas, Hickory, Laclede, Polk, Webster, Wright | 8 hr |
| Aug 5, 6:26 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 5, 6:46 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory, Laclede, Polk, St. Clair | 5 hr |
| Aug 5, 7:31 AM CDT | Flash Flood Warning | SGF | Wright | 4 hr |
| Aug 5, 8:07 AM CDT | Flash Flood Warning | SGF | Laclede | 4 hr |
| Aug 5, 8:56 AM CDT | Areal Flood Warning | SGF | Dent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more | 8 hr |
| Aug 5, 11:47 AM CDT | River Flood Warning | SGF | Pulaski | 49 hr |
| Aug 5, 11:47 AM CDT | River Flood Warning | SGF | Phelps | 7 days |
| Aug 5, 11:56 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dallas, Hickory, Laclede, Polk and 3 more | 12 hr |
| Aug 5, 4:17 PM CDT | Special Weather Statement | SGF | Hickory | 28 min |
| Aug 5, 4:24 PM CDT | Special Weather Statement | SGF | Vernon | 36 min |
| Aug 5, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 50 min |
| Aug 5, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Aug 5, 5:38 PM CDT | Special Weather Statement | SGF | Webster | 37 min |
| Aug 5, 5:46 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Aug 5, 6:34 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene | 6 hr |
| Aug 5, 6:53 PM CDT | Special Weather Statement | SGF | Christian | 37 min |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.